Dieting with Obstacles - Birth Control and weight gain ?




View Full Version : Birth Control and weight gain ?


WSChick
08-21-2009, 04:38 PM
I'm really not sure where to put this in the forums and I hope that this is an okay thread to post....


The Doctor wants to put me on birth control next week and I have never been on it before. I've been married a year and a half and have used other means of B.C. but I have not much knowledge of birth control pills.

With all the hard work I'm doing at losing weight I would hate to gain any weight due to birth control pills. Does anyone have any advice or know of any kind that doesn't make you gain ?

Thank you !


Dalgishake
08-22-2009, 12:29 AM
I think it's different for everyone but I know from my own experience that when I took a pill called "Mercilon" which contains Estrogen and Progestrin, I gained about 30 pounds in about 2 months (taking me to my all time high weight) and it was extremely difficult to lose those extra pounds. I stopped taking it when I realized what was causing the rapid weight gain. It also made me very emotional and weepy for no reason.

Before that, I took Ortho Lo Ovral, which contains ethinyl estradiol and norgestrel, and I lost 15 pounds initially, gained a couple back but the weight stayed stable and there were no mentionable side effects.

I was just written a script for yet another pill "Micronor" which is progestogen only and I am afraid to take it because of the Mercilon experience and also many reviews on medical sites from women stating this pill caused weight gain.

It is from a different gyno who refused to prescribe the Lo Ovral because I get migraines. I'm waiting on an insurance change to go back to my old gyno and get the pill that is good for me.

WSChick
08-22-2009, 07:02 PM
Thank you so much for the info. I'm Praying that whatever they give me isn't going to cause weight gain, because I don't even want B.C. to begin with especially if it's going to make my progress be pointless.

Thank you !


kaebea
08-22-2009, 08:43 PM
WS CHICK:

DON'T DO IT.

If you have any hesitation at all, please do not start a birth control pill.
i never wanted to take a pill, but did because i trusted my doctor and it RUINED MY LIFE.
PLEASE before you get on a pill RESEARCH all the negative side effects and do not dismiss them.
get on medications dot com and see how many reports it has.
find out which pill your dr. is going to prescribe and RESEARCH that pill before you decide.
Doctors push pills. that is what they are trained to do. don't just take a pill at your doctors word.
and weight gain is a side effect, but there are many more.

i am currently involved in submitting my information for a possible claim against yasmin and yaz.
these pills are more dangerous than people are led to believe.

kb.

SunshineCA
08-23-2009, 02:25 AM
Thank you so much for the info. I'm Praying that whatever they give me isn't going to cause weight gain, because I don't even want B.C. to begin with especially if it's going to make my progress be pointless.

Thank you !

Can you explain why the doctor wants to put you on birth control pills?

WSChick
08-23-2009, 02:45 AM
To regulate my cycle, that's the only reason. I asked the nurse practitioner if I can use anything else instead of the pill because I don't want to be on it, but she was no help and said she didn't know of anything else I could do. I'd rather take some sort of hormone instead of a contraceptive.

My friend was taking Yaz and just recently stopped because of some new news about it.

Jacquie668
08-23-2009, 11:52 AM
WSChick, I recently got on BC and this is my experience.

I have never had been on BC and my hormones were actually very bad. I would get incredibly depressed, dark thoughts, and would just have a sense of hopelessness. My OBGYN and regular doctor felt it would be best to try BC and I choose a higher dose for the actually baby control, but you can just get something for hormonal control if that is an issue.

I got put on Ortho Tri-Cyclen, but my pharmacist gave me the generic, which is called Trinessa. That was three months of absolute ****. The first month I was sick, nausea 24/7, the second month it was for most of the month, the third same. So I switched to the non-generic and WOW what a difference! My body and this pill go well in hand and I'm feeling great. I was a bit sickly the first month, but I do get a bit sickly during the first active pills in the pack, but it lasts for a day or two. The first month of Ortho I did get sick for three days, but it wasn't a big deal to me. My hormones are regulated and I'm loosing weight. :) I did gain on Trinessa, most of that was bloat I feel and I did have severe cravings. Ortho I do not, I am fine. :D My hormones are totally in balance and such.

However, saying that, this is my personal experience. Every BC pill is different and to be honest research helps, but it does come down to your needs, your body, and you personally. One person may LOVE Yaz another person may hate it. One person may love Ortho, another person may hate it. It just depends. If you do want something other than a pill there are other methods including shots you can get. Talk to your doctor for other options. I did do a lot of reading though on the pill options, but in the end I listened to the advice given by my OBGYN.

Usually you experience a 2-3 month period, according to my doctors, in order to see if the pill will help you. I'm currently going into my re-evaluation on the 28th and will be hopefully continuing to take Ortho as I love it so far, it works for me. I mean this month my period was awesome. I was actually happy! :D Weeeeee! haha.

Sunnigummi
08-29-2009, 02:12 PM
I'm on Ortho Tri Cyclen Lo, just started taking it mid-June. I'm only using it as a contraceptive. My hormones/cycle before taking the pill was like clockwork. I had barely any PMS symptoms. I thought that this pill would make me gain weight, but so far, I've had no problems losing weight. It's actually the same rate as before I went on the pill, probably better because I don't get the intense cravings right before my period like I used to get before the pill.

I would thoroughly research which pill you take, but know that you can always go back to your OBGYN and request another if you feel sick or if you have breakthrough bleeding (bleeding in between periods) or if you feel you are gaining weight and you haven't altered your diet/exercise. A good doc will prescribe another pill for you or a different dosage until you're happy. :) I was always under the impression that whatever hunger pangs the pill creates, you have to stick to the basic principle of calories in v. calories out. That's the only surefire way to lose weight, in my opinion.